Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from melasma and facial erythema. What can I apply on my skin? Use chemical peels?

i am suffering from melasma and facial erythema for almost 7 years.. i treated it alot the facial erythema is decreased and melasma is increased further.. plz tell me what to apply on my skin and can i apply chemical peels on my skin??
my skin is can ask me any question about my treatments and creams that i applied..
thank you
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

Thanks for your query

You have been using topical steroid creams since long over your face.

Long term use of these egents on the face can lead to various problems like skin thinning,photosensitivity, hair growth, redness, pigmentation etc.
So firstly, i would advise you to stop using these creams.

You can start using a milder non steroidal lightening agent over your face.
I prefer to use something like kojic acid with vitamin C twice a day in my patients.
Along with it, you should continously use a sunscreen( spf>26) over your face before going out in the sun.

Also take oral vitamin C supplementation continously for a month or so.

If inspite of all these measures, you feel that the pigmentation continues to persisit, then i would advise you to see a dermatologist who might be able to help you with other techniques like chemical peels, dermabrasion , lasers etc .

Hope it helps
Dr Geetika Paul
Answered: Wed, 12 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor